Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 19, 2005, 6:15 PM CDT for Caldwell County, Hopkins County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 6:15 PM CDT (23:15 UTC)
- Expired
- May 19, 2005, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, KY, Hopkins County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 192320
FFWPAH
KYC033-107-200215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN WESTERN KENTUCKY.
HOPKINS COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 915 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED TWO TO THREE INCHES DURING THE
LATE AFTERNOON NEAR THE CALDWELL AND HOPKINS COUNTY BORDER.
TRAINING OF THUNDERSTORMS OVER THE SAME AREA CONTINUES AND WILL
DURING THE EARLY EVENING...LEADING TO AN ADDITIONAL ONE TO THREE
INCHES OF RAIN POSSIBLE. A TRAINED SPOTTER HAS REPORTED FULL
CREEKS WITHIN THIS AREA. BE ESPECIALLY CAUTIOUS OF AREAS NEAR THE
TRADEWATER RIVER AND ITS TRIBUTARIES CAVE CREEK AND SUGAR CREEK.
* LOCATIONS IN THE WARNING INCLUDE CRESWELL...BEULAH...NEBO...MORTONS
GAP...MADISONVILLE...DAWSON SPRINGS...HANSON...EARLINGTON AND
FARMERSVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
LAT...LON 3715 8802 3704 8789 3708 8772 3716 8769
3712 8754 3715 8740 3750 8742 3734 8785
3724 8803
$$
MTF1 follow-up statement
000
WGUS73 KPAH 200015
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT THU MAY 19 2005
KYC033-107-200215-
HOPKINS KY-CALDWELL KY-
709 PM CDT THU MAY 19 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM CDT FOR CALDWELL AND
HOPKINS COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO AND A HALF TO FOUR INCHES OF RAIN HAD FALLEN NEAR THE
CALDWELL AND HOPKINS COUNTY BORDERS. THE THUNDERSTORMS WHICH
PROMPTED THIS HEAVY RAIN WILL MOVE EAST OF THE AREA BY MID EVENING.
HOWEVER THE SIGNIFICANT RAIN HAD FALLEN OVER THE TRADEWATER RIVER
AND ITS TRIBUTARIES CAVE CREEK AND SUGAR CREEK. LOCATIONS
DOWNSTREAM OF THE HEAVY RAIN ALONG THE TRADEWATER RIVER SHOULD
REMAIN VERY CAUTIOUS OF POTENTIALLY FAST RIVER RISES.
LOCATIONS IN THE WARNING INCLUDE
FARMERSVILLE...CRESWELL...BEULAH...MORTONS GAP...FRYER...OLNEY...AND
EARLINGTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
TRIBUTARIES OF THE TRADEWATER RIVER...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3715 8802 3704 8789 3708 8772 3716 8769
3712 8754 3715 8740 3750 8742 3734 8785
3724 8803
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:00 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU MAY 19 2005 .DISCUSSION... KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z. AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT. BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE OVERNIGHT HOURS. THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY FRIDAY POP IN OUR FAR SERN MOST COUNTIES. THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48 HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3 AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM). && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES. MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES. &&
Hazardous weather outlook, May 19, 11:44 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1144 AM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1144 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN MOST PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. AN APPROACHING COLD FRONT WILL KEEP THE CHANCE OF THUNDERSTORMS...INCLUDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS...IN THE FORECAST FOR THE ENTIRE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS TO BE EXPECTED WITH ANY POTENTIAL SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY MORNING THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS...MAINLY IN WESTERN KENTUCKY AND SOUTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED IN THE WATCH AREA...AND JUST OUTSIDE OF THE WATCH AREA...SPOTTERS SHOULD BE ON ALERT FOR THEIR POSSIBLE ACTIVATION REQUEST LATER TODAY OR TONIGHT.
In the hours before
Local storm report, May 19, 4:35 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG MORGANFIELD 37.68N 87.91W
05/19/2005 UNION KY UTILITY COMPANY
SMALL TREES DOWN ALONG US 60 IN UNION CUUNTY
&&
MTFLocal storm report, May 19, 4:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 10 NNW POPLAR BLUFF 36.90N 90.48W
05/19/2005 1.00 INCH BUTLER MO EMERGENCY MNGR
QUARTER SIZED HAIL ALONG US HWY 60 AT CARTER/BUTLER CNTY
LINE.
&&
MTFLocal storm report, May 19, 4:53 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL DUDLEY 36.79N 90.09W
05/19/2005 0.75 INCH STODDARD MO TRAINED SPOTTER
DIME SIZED HAIL AND 28 MPH WINDS IN DUDLEY
&&
MTFLocal storm report, May 19, 5:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 N PRINCETON 37.18N 87.88W
05/19/2005 0.75 INCH CALDWELL KY LAW ENFORCEMENT
DIME SIZE HAIL ON HWY 293N IN CALDWELL COUNTY
0500 PM HAIL 5 WNW PRINCETON 37.13N 87.97W
05/19/2005 0.75 INCH CALDWELL KY LAW ENFORCEMENT
DIME SIZE HAIL ALONG HWY 293 N IN CALDWELL CNTY
&&
MTFLocal storm report, May 19, 5:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL LIVERMORE 37.49N 87.13W
05/19/2005 1.75 INCH MCLEAN KY TRAINED SPOTTER
GOLF BALL SIZE HAIL IN LIVERMORE. SMALLER SIZES OBSERVED
EARLIER.
&&
DPLocal storm report, May 19, 6:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 S FARMERSVILLE 37.17N 87.91W
05/19/2005 0.75 INCH CALDWELL KY TRAINED SPOTTER
DIME SIZE HAIL S OF FARMERSVILLE
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 60 min |
| May 19, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 56 min |
| May 19, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 40 min |
| May 19, 4:25 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 50 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 66 min |
| May 19, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 43 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 40 min |
| May 19, 5:57 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 48 min |
| May 19, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 43 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.